Parapane Osteo

paracetamol


PARAPANE OSTEO

Active ingredient(s): paracetamol


Consumer Medicine Information (CMI)

This leaflet provides important information about using PARAPANE OSTEO. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using PARAPANE OSTEO.

Where to find information in this leaflet:

1. Why am I using PARAPANE OSTEO?
2. What should I know before I use PARAPANE OSTEO?
3. What if I am taking other medicines?
4. How do I use PARAPANE OSTEO?
5. What should I know while using PARAPANE OSTEO?
6. Are there any side effects?
7. Product details

1. Why am I using PARAPANE OSTEO?

PARAPANE OSTEO contains the active ingredient Paracetamol. PARAPANE OSTEO is an analgesic, used for the relief of pain and reduces fever. Paracetamol works to stop the pain messages from getting through to the brain. It also acts in the brain to reduce fever.

PARAPANE OSTEO is effective for the relief of persistent pain associated with:

• Osteoarthritis • Muscle aches and pains such as backache

Paracetamol, the active ingredient in this medicine, is also used for the fast effective temporary relief of pain and discomfort associated with: • Headache • Tension headache • Period pain • Toothache and pain after dental procedures • Colds and flu.

Paracetamol also reduces fever.

2. What should I know before I use PARAPANE OSTEO?

Warnings

Do not use PARAPANE OSTEO if:

  • you are allergic to paracetamol or any of the ingredients listed at the end of this leaflet.

Always check the ingredients to make sure you can use this medicine.

  • Do not take this medicine if you are taking other prescription or non-prescription medicines containing paracetamol to treat pain, fever, symptoms of cold and flu, or to aid sleep.

Check with your doctor or pharmacist if you:

  • Have any other medical conditions
  • Liver or kidney disease
  • Are underweight or malnourished
  • Regularly drink alcohol.

You may need to avoid using this product altogether or limit the amount of paracetamol that you take.

  • You have a severe infection, are severely malnourished or a chronic heavy alcohol user as this may increase the risk of metabolic acidosis.
  • Signs of metabolic acidosis include:

- Deep, rapid, difficult breathing

- Feeling sick (nausea), being sick (vomiting)

- Loss of appetite

  • Contact a doctor immediately if you get a combination of these symptoms
  • Please see your doctor if your symptoms do not improve

Take any medicines for any other condition.

During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?

Pregnancy and breastfeeding

Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.

Talk to your doctor or pharmacist if you are breastfeeding or intend to breastfeed.

Paracetamol may be used during pregnancy and if you are breastfeeding but you should always consult your doctor first.

Consider taking the lowest effective dose for the shortest period of time.

3. What if I am taking other medicines?

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.

Some medicines may interfere with each other. These include:

  • Warfarin, a medicine used to prevent blood clots.
  • Metoclopramide, a medicine used to control nausea and vomiting.
  • Medicines used to treat epilepsy or fits.
  • Chloramphenicol, an antibiotic used to treat ear and eye infections.
  • Alcohol
  • Probenecid, a medicine used to treat gout or sometimes given with an antibiotic.
  • Cholestyramine, a medicine used to treat high cholesterol levels in the blood.

Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect PARAPANE OSTEO.

4. How do I use PARAPANE OSTEO?

How much to take / use

  • Follow all directions given to you by your pharmacist or doctor carefully.
  • They may differ from the information contained in this leaflet.
  • If you do not understand the instructions on the box, ask your pharmacist or doctor for help.
  • Do not exceed the stated dose.
  • Use the smallest dose that you need to treat your symptoms and use the medicine for the shortest period of time necessary.
  • Adults and children aged 12 years and over: Take 2 tablets three times a day, every six to eight hours as needed. Do not take more than 6 tablets in 24 hours
  • Not recommended in children under 12 years.
  • Follow the instructions provided with the medicine.
  • Do not exceed the recommended dosage.

When to take / use PARAPANE OSTEO

  • Adults and children aged 12 years and over: Only take paracetamol for a few days at a time unless your doctor tells you to take it for longer

How to use PARAPANE OSTEO

  • Swallow the tablets whole with water or other fluid
  • Do not crush the tablets. They can be taken with or without food.
  • Try to space the doses at equal intervals throughout the day.

If you use too much PARAPANE OSTEO

If you think that you have used too much PARAPANE OSTEO, you may need urgent medical attention.

You should immediately:

  • phone the Poisons Information Centre
    (by calling 13 11 26), or
  • contact your doctor, or
  • go to the Emergency Department at your nearest hospital.

You should do this even if there are no signs of discomfort or poisoning.

5. What should I know while using PARAPANE OSTEO?

Things you should do

Talk to your pharmacist or doctor if your symptoms do not improve.

Your pharmacist or doctor will assess your condition and decide if you should continue to take the medicine.

Remind any doctor, dentist or pharmacist you visit that you are using PARAPANE OSTEO.

Things you should not do

  • Do not use for more than a few days at a time unless your doctor tells you to.
  • Do not take more than the recommended dose unless your doctor tells you to.
  • Do not use PARAPANE OSTEO to treat any other complaints unless your pharmacist or doctor tells you to.

Driving or using machines

Be careful before you drive or use any machines or tools until you know how PARAPANE OSTEO affects you.

Drinking alcohol

Tell your doctor or pharmacist if you drink alcohol.

Only drink small quantities of alcohol (beer, wine, or spirits) while using PARAPANE OSTEO. Alcohol may increase the risk of liver side effects.

Looking after your medicine

  • Keep your medicine in the original pack until it is time to take it
  • Store below 30°C.

Follow the instructions in the carton on how to take care of your medicine properly.

Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:

  • in the bathroom or near a sink, or
  • in the car or on window sills.

Keep it where young children cannot reach it.

A locked cupboard at least one and a half metres above the ground is a good place to store medicines.

Getting rid of any unwanted medicine

If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.

Do not use this medicine after the expiry date.

6. Are there any side effects?

All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.

Do not be alarmed by the following list of side effects. These side effects are rare and you may not experience any of them.

See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions.

Serious side effects

Serious side effects

What to do

  • Shortness of breath
  • Wheezing or difficulty breathing
  • Swelling of the face, lips, tongue, or other parts of the body
  • Rash, peeling, itching or hives on the skin or mouth ulcers
  • Unexplained bruising or bleeding

These side effects are very rare for low doses of this medicine and when used for a short period of time.

Call your doctor straight away, or go straight to the Emergency Department at your nearest hospital if you notice any of these serious side effects.

Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.

Other side effects not listed here may occur in some people.

Reporting side effects

After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.

7. Product details

This medicine is available over-the-counter without a doctor's prescription.

What PARAPANE OSTEO contains

Active ingredient

(main ingredient)

Paracetamol 665mg

Other ingredients

(inactive ingredients)

Hyetellose, microcrystalline cellulose, povidone, pregelatinized starch,

magnesium stearate,

maize starch,

sodium starch glycolate

stearic acid,

OPADRY KB low viscosity film coating system 310A180023 White, Carnauba wax

Potential allergens

Nil

Do not take this medicine if you are allergic to any of these ingredients.

What PARAPANE OSTEO looks like

PARAPANE OSTEO is a bi-layer white colored capsule shaped film coated tablet, engraved BPL on one side and plain on the other.

They come in blister packs of 96 tablets.

Who distributes PARAPANE OSTEO

Beximco Pharmaceuticals Australia

4 Miami Key, Broadbeach Waters, QLD, 4218

This leaflet was prepared in October 2022.

Sponsored and funded by

GuildLink logo

GuildLink Pty Ltd
ABN 83 090 249 960
P.O. Box A284, South Sydney NSW 1235 Australia

Affiliates